Alert archive / California / Wind Advisories in 2023

Wind Advisory 13, NWS Sacramento, CA

March 21, 2023

NWS Sacramento, CA issued this wind advisory at Mar 21, 2023, 2:45 AM PDT. It took effect at Mar 21, 2023, 11:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2023, 2:45 AM PDT (09:45 UTC)
In effect from
Mar 21, 2023, 11:00 AM PDT
Expired
Mar 21, 2023, 9:00 PM PDT
In force
10 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

990 
WWUS76 KSTO 210945
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
245 AM PDT Tue Mar 21 2023

CAZ019-067-220000-
/O.NEW.KSTO.WI.Y.0013.230321T1800Z-230322T0400Z/
Northern San Joaquin Valley-Motherlode-
Including the cities of Stockton, Modesto, Grass Valley, 
and Jackson
245 AM PDT Tue Mar 21 2023

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Northern San Joaquin Valley and Motherlode.

* WHEN...From 11 AM this morning to 9 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest winds are expected late this
  afternoon into early this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
364 
WWUS76 KSTO 211647
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
947 AM PDT Tue Mar 21 2023


CAZ017-018-220400-
/O.EXA.KSTO.WI.Y.0013.230321T1800Z-230322T0400Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Sacramento and Fairfield/Suisun
947 AM PDT Tue Mar 21 2023

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Southeast winds 15 to 25 mph with gusts 40 to 45 mph 
  expected.

* WHERE...Far southern Sacramento Valley and Carquinez Strait and
  Delta Counties.

* WHEN...From 11 AM this morning to 9 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds are expected late this 
  afternoon into early this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ019-067-220400-
/O.CON.KSTO.WI.Y.0013.230321T1800Z-230322T0400Z/
Northern San Joaquin Valley-Motherlode-
Including the cities of Stockton, Modesto, Grass Valley, 
and Jackson
947 AM PDT Tue Mar 21 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Northern San Joaquin Valley and Motherlode.

* WHEN...From 11 AM this morning to 9 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and power outages may result.

* ADDITIONAL DETAILS...Strongest winds are expected late this 
  afternoon into early this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
316 
WWUS76 KSTO 212100
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
200 PM PDT Tue Mar 21 2023

CAZ017>019-067-220400-
/O.CON.KSTO.WI.Y.0013.000000T0000Z-230322T0400Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-Motherlode-
Including the cities of Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Grass Valley, and Jackson
200 PM PDT Tue Mar 21 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WHAT...Southeast winds 15 to 25 mph with gusts 40 to 45 mph
  expected in the Valley and Delta. Gusts up to 50 to 55 mph in 
  the foothills. 

* WHERE...Far southern Sacramento Valley, Motherlode, Carquinez 
  Strait and Delta Counties.

* WHEN...Until 9 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest winds are expected late this 
  afternoon into early this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
260 
WWUS76 KSTO 220407
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
907 PM PDT Tue Mar 21 2023

CAZ017>019-067-220515-
/O.EXP.KSTO.WI.Y.0013.000000T0000Z-230322T0400Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-Motherlode-
Including the cities of Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Grass Valley, and Jackson
907 PM PDT Tue Mar 21 2023

...WIND ADVISORY HAS EXPIRED...

Winds have decreased to saver levels this evening therefore the
wind advisory will be allowed to expire. Gusty winds are expected
to persist past overnight generally in the 20 to 30 mph range 
with isolated gusts to around 35 mph.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 20, 3:38 PM PDT, 11 hours 7 minutes earlier.

Area forecast discussion, Mar 20, 3:38 PM PDT, 11 hours 7 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
338 PM PDT Mon Mar 20 2023

.SYNOPSIS...
Showers return late tonight and continue through Wednesday, heaviest
Tuesday, with afternoon thunderstorms possible. Accumulating
snowfall is expected above 4000 feet. There will be some gusty
southerly winds on Tuesday. The cool and unsettled weather pattern
will continue through mid to late week, with periods of showers.
The weekend will see some cold morning temperatures.

&&

.Discussion...
Short-wave ridging has brought a break in precipitation to the
region today and tonight. There were some lingering showers
earlier this morning, mainly over the Sierra and the northeast
foothills. This afternoon there are just some scattered clouds
clouds left over the area. The Winter Storm Warning was allowed to
expire at 11 am PDT.

The next storm system arrives late tonight and continues into
Wednesday. This will be a cold closed low pressure system from the
Gulf of Alaska which will move southward along the California
coast and then move inland over Southern California. The
trajectory of this system will bring the greatest moisture into
central and Southern California. This system will bring lower snow
levels than in recent storms, around 3000-5000 feet. The heaviest
amounts for northern interior California will be in the Sierra
south of US Highway 50, where 1 to 2 feet of snow is possible
above 6000 feet. A Winter Weather Advisory is in effect 5 am PDT
Tuesday to 5 am PDT Wednesday, with delays in travel likely at
times. Gusts to 50 mph are possible and along with the snow could
bring some reduction in visibility at times.

Some breezy southeasterly winds are possible Tuesday, gusting up to
25-35 mph over the northern San Joaquin Valley, lighter to the
north.

Highest forecast rainfall amounts through Wednesday are
0.75"-1.00" for the Delta and locations in the Valley from
Sacramento southward. Isolated thunderstorms are possible Tuesday
afternoon and evening for the northern San Joaquin and southern
Sacramento Valleys. Instability is not especially strong but
there is a fair amount of shear. Small hail and heavy rain are the
main threats with any thunderstorms that form.

Some residual showers will linger into Thursday on the backside of
the system, especially over the mountains. A weak system brushing
by to the north could bring more light mountain showers on Friday.
EK

&&

.EXTENDED DISCUSSION (Friday THROUGH Monday)...
Ensembles show longwave troughing continues off the West Coast
through the extended forecast period with series of shortwaves
moving through. This will keep unsettled weather Friday through
Monday with showers and foothill/mountain snow showers. Below
normal high temperatures expected, with some cold morning lows.
The NBM projects Valley lows in the mid to low 30s, potentially
around freezing for the northern Sacramento Valley Sunday morning.
Clusters show good agreement in a stronger low early next week,
but timing and location differences are bringing uncertainty, so
it remains unclear how impactful this system will be. Stay tuned!
EK

&&

.AVIATION...
In Central Vly, mainly VFR except lcl MVFR/IFR possible til about
18z. Sfc wind generally at or below 12 kts next 24 hrs.
Foothills/mtns areas MVFR/IFR with lcl LIFR possible. Areas of
SW-W sfc wind gusts up to 30 kts. &&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 4 AM Tuesday to 4 AM PST Wednesday
for West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 4:31 PM PDTSpecial Weather StatementSTOButte44 min
Mar 21, 4:46 PM PDTSpecial Weather StatementSTOSacramento, San Joaquin, Yolo44 min

Nearby

Wind Advisories in California, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.